Couldn't find what you looking for?

TRY OUR SEARCH!

I am a slim 33 years old and 55kgs. 6 months ago I woke up to find my stomach distended to the size of a woman 6 months pregnant (I get 'congratulated' all the time), although I am not pregnant. When the swelling first happened I was nauseas and vomited for a day. Since then, the distension only ever resides slightly and some days it gets so bad that it covers my ribs and effects my breathing (I think this is because it's presssing on my diaphram). I've been to a gastroentarologist several times for numerous tests, including a endoscopy. I've had blood and stool tests done, and nothing is showing up. The specialist has said I am getting these symptoms because I am stressed, but I believe that this is just their way of finding a solution for something that they can not diagnose. My symptoms are: headaches, bleeding gums, constant thirst, vomiting (undigested food), nausea and a pain about 2 inches above my belly button. I have a hiatus hernia (possibly related? the doctor's don't think this is causing my symptoms) and, until last week, was usinga Mirena. I am totally worn out from the stress and of this situation and the effect it is having on my life. I am normally active (kickbox 5hrs per week) but now struggle to find the energy to do anything. Please help.

Loading...

Hi, I have very similar symptoms. The most notable ones are the constant nausea (for the past few months I hardly have an appetite, force myself to eat, and sometimes feel so bloated and queasy after), and the horrible cramps/spasms. I, too, have the Mirena IUD for a year now and every doctor I see says "we wont know if this is causing your cramps til you remove it". I havent taken it out cuz Im not convinced that its the problem. I feel like the problem is more in my stomach. I havent had a period since the day I got the Mirena in and (only spotting which is accompanied by normal menstrual cramps), and the horrible cramps didnt start until 6 months after the Mirena was inserted. I think if it was the Mirena trying to push itself out the damn thing just wouldve come out by now. I hope to see a gastrointestinologist soon because I believe I have an ulcer. Not sure about the cause of the cramps but maybe it is the Mirena moving about. Let me know if you ever figure it out!
Reply

Loading...

Hi,

Both of your symptoms are most likely due to a hormonal imbalance CAUSED by the Mirena IUD. The distension, nausea, etc. are similar to what it feels like when you really are pregnant. That's because the Mirena IUD is releasing the pregnancy hormone progesterone which interrupts your menstrual cycle and keeps you from getting pregnant.

Progesterone is a female hormone produced by the ovaries during release of a mature egg from an ovary (ovulation). Progesterone helps prepare the lining of the uterus (endometrium) to receive the egg if it becomes fertilized by a sperm. If the egg is not fertilized, progesterone levels drop and menstrual bleeding begins.

I gained 10 pounds while using the IUD. I also felt tired, bloated, and nauseated--all familar "symptoms" of pregnancy. (I've had three children). I finally asked my GYN to remove the IUD and began to feel like myself again after a couple of weeks. The bloating also went away.

Sounds like you both need an IUD adjustment or the removal of the device.

Best,
An Older, Wiser Woman
Reply

Loading...

hi
I had the Mirena, put in in March 2010 and everything was great until 2 weeks ago. I had a headache from hell, which i landed up in hospital, depressed weight gain and stomach swelling and hair loss and a horrible rash all over my chin and cheecks. I am always tired, i used to get up be full of energy and go walking now i dont have energy to even move. Some Drs say it is the Mirena and gynae dr says that is has to be something else.....I wish i knew what is going on.....please help
Reply

Loading...